Alert archive / Florida / Special Weather Statements in 2016
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Aug 13, 2016, 8:13 PM EDT for Miami-Dade County, Florida. It was in force for 77 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 13, 2016, 8:13 PM EDT (00:13 UTC)
- Expired
- Aug 13, 2016, 9:30 PM EDT
- In force
- 77 min
- Issued by
- NWS Miami, FL
County Miami-Dade County, FL
The radar
The Miami radar (KAMX), 32 km from the middle of the area, began a volume at 00:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 13, 8:35 PM EDT | MARINE TSTM WIND 42 | 1 Sw Virginia Key, FL | UNIVERSITY OF MIAMI RSMAS WEATHER STATION REPORTED A 42 MPH WIND GUST. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Key West, FL (KEYW), launched 00:00Z, 0.2 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1823 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1014 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- -25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
776
WWUS82 KMFL 140013
SPSMFL
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
813 PM EDT SAT AUG 13 2016
FLZ072>074-172-173-140130-
COASTAL MIAMI DADE COUNTY FL-COASTAL BROWARD COUNTY FL-INLAND MIAMI-
DADE COUNTY FL-METRO BROWARD COUNTY FL-METROPOLITAN MIAMI DADE FL-
813 PM EDT SAT AUG 13 2016
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE LIGHTNING
AND 45 TO 55 MPH WINDS FOR SOUTHEASTERN BROWARD AND NORTHEASTERN
MIAMI-DADE COUNTIES UNTIL 930 PM EDT...
* AT 812 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS 16 MILES EAST OF BLACK POINT...MOVING NORTHWEST AT
25 MPH.
* THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND
GUSTY WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER
RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO
PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...
AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE
BUILDING UNTIL THE STORM PASSES.
* LOCATIONS IMPACTED INCLUDE...
MIAMI...HIALEAH...PEMBROKE PINES...HOLLYWOOD...MIRAMAR...
MIAMI BEACH...HOMESTEAD...CORAL GABLES...KEY BISCAYNE...
SOUTH MIAMI...SURFSIDE...MIAMI GARDENS...BLACK POINT...KENDALL...
VIRGINIA KEY...HOMESTEAD MIAMI SPEEDWAY...THE REDLAND...
HALLANDALE...TURKEY POINT AND NORTH MIAMI.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS ACTIVITY WAS ALSO DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR THE
FORMATION OF FUNNEL CLOUDS. STAY TUNED TO NOAA WEATHER RADIO AND
LOCAL MEDIA FOR ADDITIONAL UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 2596 7995 2585 8004 2564 8008 2560 8013
2552 8009 2531 8017 2550 8054 2603 8031
2603 8006
TIME...MOT...LOC 0012Z 128DEG 22KT 2549 8006
$$
IRLWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Aug 13, 7:50 PM EDT, 23 minutes earlier.
Area forecast discussion, Aug 13, 7:50 PM EDT, 23 minutes before
Area Forecast Discussion National Weather Service Miami FL 750 PM EDT SAT AUG 13 2016 .AVIATION... A round of convection is pushing into the east coast terminals this evening. Expect several hours of convection around the terminals, with some potential impacts to the terminals. Heavy rain could cause a terminal to fall to MVFR or IFR briefly. Overnight, more showers are possible with activity expected to diminish towards morning. More convection is expected again on Sunday but confidence is not high enough at this point to get too specific in this forecast issuance. && .PREV DISCUSSION... /issued 733 PM EDT SAT AUG 13 2016/ UPDATE... As of 730 PM EDT...Current forecast looks on track for this evening and tonight with minor adjustments made based on the latest observations and trends. Much of South Florida experienced a dry afternoon, but a surge of moisture streaming westward from the Bahamas has provided the focus for scattered showers and thunderstorms to develop over the local Atlantic waters, and pushing inland into portions of the east coast metro area in Miami-Dade and Broward counties. This scattered activity is expected to persist through much of the night with occasional lightning and some brief gusty winds up to 40 mph possible with the strongest storms. Have now included a slight risk for waterspouts over the Atlantic waters overnight as well. Outside of the east coast metro area, a generally dry night is expected with mostly clear skies, with the greatest cloud cover over the east coast metro. Low temperatures will range from the lower and mid 70s in the interior, to the upper 70s and around 80 in the east coast metro. PREV DISCUSSION... /issued 344 PM EDT SAT AUG 13 2016/ SYNOPSIS... Low pressure over the northern Gulf of Mexico will continue to slowly drift northwestward into the Deep South this weekend. High pressure will continue to build across the region with easterly flow continuing into next week. DISCUSSION... NEAR TERM /THROUGH 6AM SUNDAY MORNING/... As of 340 PM EDT...Dry air is firmly entrenched this afternoon as high pressure continues to build across the region, with the 12z KMFL observed sounding indicating a PWAT value of 1.46 inches, which is well below normal for a mid-August value of around 1.90 inches, and actually is in the bottom 10th percentile based on climatology. This dry air has resulted in a lack of shower and thunderstorm activity for much of South Florida today, with only some widely scattered showers and thunderstorms mainly across portions of the interior and Gulf Coast. Latest visible satellite imagery continues to show suppressed cumulus clouds, another indication of the dry air in place. For the rest of this afternoon and into this evening, widely scattered showers/storms will still be possible mainly over the interior and Gulf Coast, with isolated activity possible as well over the local Atlantic waters and east coast metro. The primary threat with thunderstorms today will be frequent lightning, with some brief wind gusts to 40 mph possible as well. With a strengthening pressure gradient from the aforementioned building high pressure, the easterly flow has increased slightly over the Atlantic waters, and will lead to a Moderate Risk of rip currents for Atlantic beaches today. High temperatures have topped out in the lower to mid 90s for most areas, and with plenty of sunshine, heat indices have also generally ranged from 100-105 degrees. Tonight will feature mainly dry weather across the region, with the exception being some isolated to scattered showers/embedded thunder over the local Atlantic waters, possibly reaching into portions of the east coast metro as well, with upstream obs indicating slightly higher moisture advecting from the east. Low temperatures will generally range from the mid to upper 70s. SHORT TERM /6 AM SUNDAY MORNING THROUGH MONDAY NIGHT/... Moderate Risk of rip currents likely continuing into early next week... The short term period will start out on Sunday with lingering dry air across the region, although PWATs will be slowly recovering to near normal. With lingering dry air, precipitation chances will be below normal, with widely scattered to scattered showers and thunderstorms possible especially during the afternoon and evening hours over the interior and Gulf Coast. Mainly dry weather is expected Sunday night outside of scattered showers/embedded thunder over the local Gulf and Atlantic waters. Forecast model soundings continue to indicate dry air continuing into Monday as well, with likely unrealistic PWAT values below 1.30 inches. Believe that actual PWAT values will be closer to the 1.60- 1.90 range on Monday, with scattered afternoon/evening showers/storms mainly over the interior and Gulf Coast. Mainly dry weather is expected Sunday night outside of scattered showers/embedded thunder over the local Gulf and Atlantic waters. A brisk easterly onshore flow is expected to continue into Monday with a likely continued Moderate Risk of rip currents for Atlantic beaches. Temperatures will be near normal during the short term period. LONG TERM /TUESDAY THROUGH SATURDAY/... The long term period will feature a typical summer-like weather pattern across South Florida, with prevailing easterly flow and scattered showers and thunderstorms focused mainly across the interior and Gulf Coast during the afternoon and evening hours. Long range guidance continues to show a weak tropical wave, increased moisture, moving near the region during the long term period which may enhance coverage of showers and thunderstorms, with better chances for the east coast metro area. Will continue to monitor this trend over the next few days. Rip current risk looks to be at least moderate continuing into the middle of next week with continued brisk onshore winds. Temperatures will be near normal during the long term period. MARINE... Easterly flow will prevail over the local Atlantic and Gulf waters into next week as high pressure builds across the region. Winds will generally be 10-15 knots on Saturday, increasing to around 15 knots on Sunday. Winds of 15-20 knots will be possible heading into early next week. Despite the gradual increase in wind speeds, seas are expected to be 4 feet or less over the next several days with little to no swell. With any thunderstorms, rough seas and locally erratic winds will be possible. && .PRELIMINARY POINT TEMPS/POPS... West Palm Beach 82 92 81 91 / 30 30 20 30 Fort Lauderdale 80 90 82 90 / 40 30 20 30 Miami 79 91 82 92 / 40 30 20 30 Naples 75 93 77 93 / 20 40 20 50 && .MFL Watches/Warnings/Advisories... FL...None. AM...None. GM...None. && Aviation...02/RAG
Hazardous weather outlook, Aug 13, 7:37 PM EDT, 36 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 737 PM EDT SAT AUG 13 2016 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 141200- LAKE OKEECHOBEE-BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL FROM 20 TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL FROM 20 TO 60 NM EXCLUDING THE TERRITORIAL WATERS OF BAHAMAS-GLADES-HENDRY- INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-METRO BROWARD-INLAND MIAMI-DADE-METRO MIAMI-DADE- MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI- DADE-FAR SOUTH MIAMI-DADE- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE FL OUT 20 NM- WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL FROM 20 TO 60 NM- 737 PM EDT SAT AUG 13 2016 ...SCATTERED STORMS THIS EVENING AND OVERNIGHT MAINLY EAST... ...SLIGHT RISK OF WATERSPOUTS OVER ATLANTIC WATERS TONIGHT... ...MODERATE RISK OF RIP CURRENTS FOR ATLANTIC COAST BEACHES... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TONIGHT THUNDERSTORMS: ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE MAINLY ACROSS THE LOCAL ATLANTIC WATERS AND EAST COAST METRO AREA THIS EVENING INTO TONIGHT. FREQUENT LIGHTNING AND BRIEF GUSTY WINDS TO 40 MPH ARE THE PRIMARY THREATS. WATERSPOUTS: THERE IS A SLIGHT RISK OF WATERSPOUTS OVER THE LOCAL ATLANTIC WATERS TONIGHT. RIP CURRENTS: THERE IS A MODERATE RISK OF RIP CURRENTS ACROSS THE ATLANTIC COAST BEACHES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE ACROSS SOUTH FLORIDA THROUGH THE WEEKEND AND INTO NEXT WEEK, PRIMARILY DURING THE AFTERNOON AND EARLY EVENING HOURS. THE GREATEST CHANCES FOR THUNDERSTORMS WILL BE OVER THE INTERIOR AND GULF COAST AREAS. LIGHTNING AND GUSTY WIND WILL BE THE PRIMARY THREATS. THE RIP CURRENT RISK MAY CONTINUE TO BE AT MODERATE FOR THE ATLANTIC BEACHES INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, Aug 13, 8:00 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 800 PM EDT SAT AUG 13 2016 FLZ073-074-173-140045- COASTAL MIAMI DADE COUNTY FL-INLAND MIAMI-DADE COUNTY FL- METROPOLITAN MIAMI DADE FL- 800 PM EDT SAT AUG 13 2016 ...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE LIGHTNING AND 45 TO 55 MPH WINDS FOR NORTH CENTRAL MIAMI-DADE COUNTY UNTIL 845 PM EDT... * AT 800 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER TAMIAMI...OR 7 MILES NORTHWEST OF KENDALL...MOVING WEST AT 15 MPH. * THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES... AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. * LOCATIONS IMPACTED INCLUDE... HIALEAH...KENDALL...DORAL...MIAMI LAKES...HIALEAH GARDENS... PINECREST...SWEETWATER...MEDLEY...KENDALE LAKES... INTERSECTION KROME AND KENDALL DRIVE...THE HAMMOCKS... OLYMPIA HEIGHTS...WESTCHESTER...SUNSET...RICHMOND HEIGHTS... PENNSUCO...THE CROSSINGS...UNIVERSITY PARK... WEST KENDALL AND GLENVAR HEIGHTS. LAT...LON 2592 8034 2564 8030 2558 8067 2588 8071 TIME...MOT...LOC 0000Z 084DEG 15KT 2577 8042 IRL
Special weather statement, Aug 13, 8:13 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
813 PM EDT SAT AUG 13 2016
FLZ072>074-172-173-140130-
COASTAL MIAMI DADE COUNTY FL-COASTAL BROWARD COUNTY FL-INLAND MIAMI-
DADE COUNTY FL-METRO BROWARD COUNTY FL-METROPOLITAN MIAMI DADE FL-
813 PM EDT SAT AUG 13 2016
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE LIGHTNING
AND 45 TO 55 MPH WINDS FOR SOUTHEASTERN BROWARD AND NORTHEASTERN
MIAMI-DADE COUNTIES UNTIL 930 PM EDT...
* AT 812 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS 16 MILES EAST OF BLACK POINT...MOVING NORTHWEST AT
25 MPH.
* THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND
GUSTY WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER
RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO
PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...
AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE
BUILDING UNTIL THE STORM PASSES.
* LOCATIONS IMPACTED INCLUDE...
MIAMI...HIALEAH...PEMBROKE PINES...HOLLYWOOD...MIRAMAR...
MIAMI BEACH...HOMESTEAD...CORAL GABLES...KEY BISCAYNE...
SOUTH MIAMI...SURFSIDE...MIAMI GARDENS...BLACK POINT...KENDALL...
VIRGINIA KEY...HOMESTEAD MIAMI SPEEDWAY...THE REDLAND...
HALLANDALE...TURKEY POINT AND NORTH MIAMI.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS ACTIVITY WAS ALSO DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR THE
FORMATION OF FUNNEL CLOUDS. STAY TUNED TO NOAA WEATHER RADIO AND
LOCAL MEDIA FOR ADDITIONAL UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 2596 7995 2585 8004 2564 8008 2560 8013
2552 8009 2531 8017 2550 8054 2603 8031
2603 8006
TIME...MOT...LOC 0012Z 128DEG 22KT 2549 8006
IRLThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 8:00 PM EDT | Special Weather Statement | MFL | Miami-Dade | 45 min |
| Aug 13, 9:19 PM EDT | Special Weather Statement | MFL | Miami-Dade | 41 min |
| Aug 13, 11:32 PM EDT | Special Marine Warning | MFL | 58 min | |
| Aug 14, 3:46 AM EDT | Rip Current Statement | MFL | Broward, Miami-Dade | 20 hr |
| Aug 14, 5:52 AM EDT | Special Marine Warning | MFL | 38 min | |
| Aug 14, 6:31 AM EDT | Special Marine Warning | MFL | 44 min | |
| Aug 14, 3:45 PM EDT | Special Marine Warning | MFL | 45 min |
Nearby
Special Weather Statements in Florida, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.